Mumsnet has not checked the qualifications, experience, or professional qualifications of anyone posting on Mumsnet Talk and cannot be held responsible for any advice given on the site. If you have any serious medical concerns we would urge you to consult your GP.

Hayfever virgin - help!

(6 Posts)
Ifyoubuildit Sun 01-Jun-14 20:58:53

I seem to have started getting hayfever - arrrgh! It mainly effects my nose and, bizarrely, my ears.

Can people tell me what's the best thing to take? I'm currently using beconase as recommended by the pharmacist but it's not doing much. Can I take an antihistamine too? Any tips greatly appreciated, I'm losing the plot!

Thanks

MrsRuffdiamond Sun 01-Jun-14 21:22:42

I've heard that lots of people who don't usually get hayfever have started having symptoms this year.

I usually keep mine in check with antihistamines. Have never tried a nasal spray. Your pharmacy should know if you can use them together.

There are two main types of antihistamine - cetrizine hydrochloride and loratidine - the different brands will have the type on the packet. If one doesn't work for you, try the other. (I usually get mine from Waitrose, as they stock a brand called Galpharm (both types of antihistamine) which is very cheap, compared to the more well-known brands, some of which can be quite pricey!).

Good luck. You have my sympathy, as I've been a sufferer since I was about 9.

NotCitrus Sun 01-Jun-14 21:45:37

I get hay fever every few years (especially if I go to Kingston and SW London..??) and usually cetrizine works, but this year it doesn't - thankfully loratidine does.

It's the itchy eyes that are horrible...

rabbitstew Sun 01-Jun-14 22:24:20

Loratadine dried my ds1's eyes out and made them all bleary, which seems to be a fairly common side effect. He vastly preferred having a runny nose and blocked up ears to really sore, red eyes and an uncomfortably dry nose. Cetirizine works really well for him - stops the sneezing and copious amounts of mucous without resulting in symptoms that are even worse.

CiderLover Thu 05-Jun-14 11:52:30

I've suffered with hayfever since I can remember. I feel for you!

What I usually do is start taking daily antihistemines about February time. It has also been suggested that I change brands each month as this makes them more effective

Allfurcoatandnoknickers Thu 05-Jun-14 21:02:28

I've been terrible for about two weeks. Started with nose, sinuses, ears and now chest. Ended up taking steroids because I couldn't breathe properly. My GP said probably the weather being main culprit, warm weather (remember that?..) followed by heavy rain dispersing the pollen.
I've been taking beconase, sterimar spray and inhalers. It's making me feel really tired and wheezy.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now